MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER URETERAL CATHETER; CATHETER, UROLOGICAL

BOSTON SCIENTIFIC - SPENCER URETERAL CATHETER; CATHETER, UROLOGICAL
Model Number M0064001530
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation results: a visual examination of the complaint device revealed that the catheter was broken and was kinked approximately at 15.3cm from the broken end.The noted failure likely occurred due to physical impact or damage on the device as a result of mishandling; therefore, the most probable root cause is handling damage.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A search of the complaint database revealed that no other complaints exist for the specified lot.
 
Event or Problem Description
It was reported to boston scientific corporation that an open end ureteral axxcess catheter was used in the lower urinary tract during a cystoscopy, r retrograde pyelogram and r flexible ureteropyeloscopy procedure performed on (b)(6) 2017.According to the complainant, the catheter was sheared upon the insertion of the guidewire.It was reported that the device did not reach the patient.The procedure was completed with another open end ureteral axxcess catheter device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Investigation results revealed that the catheter was broken; therefore, this is now an mdr reportable event.

Brand Name
URETERAL CATHETER
Common Device Name
CATHETER, UROLOGICAL
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key7285815
Report Number3005099803-2018-00513
Device Sequence Number11105747
Product Code KOD
UDI-Device Identifier08714729005193
UDI-Public08714729005193
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K870694
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Model NumberM0064001530
Device Catalogue Number400-153
Device Lot Number17572514
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2018
Initial Report FDA Received Date02/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR
Patient Weight63